Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 8, 2015, 3:12 PM PDT for Siskiyou County, California; 7 counties in Oregon. It took effect at Jun 9, 2015, 4:53 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 3:12 PM PDT (22:12 UTC)
- In effect from
- Jun 9, 2015, 4:53 AM PDT
- Expired
- Jun 9, 2015, 11:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS86 KMFR 082212 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KMFR 312 PM PDT MON JUN 8 2015 ...SCATTERED THUNDERSTORMS LIKELY ON TUESDAY AND WEDNESDAY... .INSTABILITY AND MOISTURE WILL INCREASE THROUGH TUESDAY AS AN UPPER LEVEL DISTURBANCE ARRIVES FROM THE SOUTH AND MOISTURE FUNNELS IN FROM THE SOUTHEAST. THIS WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWESTERN OREGON THIS AFTERNOON AND EVENING...THEN SCATTERED THUNDERSTORM COVERAGE IS EXPECTED TO EXPAND TO THE NORTH AND EAST TUESDAY. WHILE SOME THUNDERSTORMS WILL RESULT IN MODERATE AND HEAVY RAINFALL DUE TO SLOW STORM MOVEMENT...ABUNDANT CLOUD TO GROUND LIGHTNING IS EXPECTED TO RESULT IN MANY FIRE STARTS DUE TO DRY FUEL CONDITIONS. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER NORTHERN CALIFORNIA ON WEDNESDAY...THEN A WARMING AND DRYING TREND IS EXPECTED AT THE END OF THE WEEK. CAZ280-281-284-091015- /O.UPG.KMFR.FW.A.0001.150609T1800Z-150610T0600Z/ /O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/ /O.NEW.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 312 PM PDT MON JUN 8 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE REMAINDER OF THE WEEK. * AFFECTED AREA: FIRE WEATHER ZONES 280...281...284 * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN THE WARNING AREA TUESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ620>623-091015- /O.UPG.KMFR.FW.A.0001.150609T1800Z-150610T0600Z/ /O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 312 PM PDT MON JUN 8 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. * IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE REMAINDER OF THE WEEK. * AFFECTED AREA: FIRE WEATHER ZONES 620...621...622...623 * COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER ELEVATIONS OF THE WARNING AREA TUESDAY AFTERNOON AND EVENING...AND MAY ALSO SPREAD TO ADJACENT VALLEYS DURING THAT TIME PERIOD. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ617-619-091015- /O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/ UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- 312 PM PDT MON JUN 8 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. * IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE REMAINDER OF THE WEEK. * AFFECTED AREA: FIRE WEATHER ZONES 617...619 * COUNTIES AFFECTED: DOUGLAS...CURRY * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN THE WARNING AREA TUESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
577 WWUS86 KMFR 091040 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KMFR 340 AM PDT TUE JUN 9 2015 CAZ280-281-284-100000- /O.CON.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/ /O.CON.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 340 AM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * IMPACTS: THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONES 280...281 AND 284. * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-619>623-100000- /O.CON.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/ UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 340 AM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * IMPACTS: THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 617...619...620...621... 622 AND 623. * COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH * THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING ARE EXPECTED TO BECOME SCATTERED THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
836 WWUS86 KMFR 091153 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KMFR 453 AM PDT TUE JUN 9 2015 CAZ280-281-284-100000- /O.EXT.KMFR.FW.W.0001.150609T1153Z-150610T0600Z/ /O.CON.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 453 AM PDT TUE JUN 9 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONES 280...281 AND 284. * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-619>623-100000- /O.EXT.KMFR.FW.W.0001.150609T1153Z-150610T0600Z/ UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 453 AM PDT TUE JUN 9 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 617...619...620...621... 622 AND 623. * COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH * THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING WILL DIMINISH LATER THIS MORNING...THEN BECOME SCATTERED AGAIN THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
755 WWUS86 KMFR 092128 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PDT TUE JUN 9 2015 CAZ280-281-100600- /O.CAN.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/ /O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 228 PM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: FIRE WEATHER ZONES 280 AND 281 * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ON WEDNESDAY. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ284-101200- /O.UPG.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/ /O.NEW.KMFR.FW.W.0002.150610T2100Z-150611T0500Z/ /O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 228 PM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: FIRE WEATHER ZONE 284 * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ617-619>623-100600- /O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/ UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 228 PM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: FIRE WEATHER ZONES 617...619...620...621...622 AND 623 * COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH * THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME ISOLATED LATER THIS EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
538 WWUS86 KMFR 100556 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1056 PM PDT TUE JUN 9 2015 CAZ284-101800- /O.EXP.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/ /O.CON.KMFR.FW.W.0002.150610T2100Z-150611T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 1056 PM PDT TUE JUN 9 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 284. * COUNTIES AFFECTED: SISKIYOU. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. * RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER STORM CORES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ280-281-ORZ617-619>623-100700- /O.EXP.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 1056 PM PDT TUE JUN 9 2015 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... ISOLATED THUNDERSTORMS MAY OCCUR WEDNESDAY IN PORTIONS OF NORTHERN CALIFORNIA. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 8, 2:55 PM PDT, 17 minutes earlier.
Area forecast discussion, Jun 8, 2:55 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT MON JUN 8 2015
.DISCUSSION...CURRENT VISIBLE IMAGE SHOWS CU BUILDING UP OVER THE
CASCADES...SISKIYOUS...NORTHERN CAL AND EAST OF THE CASCADES. MODELS
SHOW INSTABILITY IN THESE AREAS INTO THIS EVENING, BUT THE TRIGGER
IS WEAK. DESPITE THIS DESPITE THIS A FEW ISOLATED THUNDERSTORMS
COULD STILL POP UP IN NORTHERN CAL AND SOUTHERN CASCADES LATE THIS
AFTERNOON AS 700MB WINDS WILL BE LIGHT FROM THE SOUTH AND STRONG
SURFACE HEATING COULD OVERWHELM THE CAP. THE FOCUS FOR ISOLATED
STORMS WILL BE PRIMARILY OVER SISKIYOU COUNTY...ALONG AND EAST OF
THE CASCADES....EDGING UP INTO THE KALMIOPSIS.
THE MAIN FOCUS OF CONCERN IS TONIGHT THROUGH TUESDAY. THE MODELS
REMAIN CONTINUE TO SHOW A WEAK UPPER LOW OFF THE CALIFORNIA COAST
WITH A SOUTHEAST FLOW AND THIS WILL TAP INTO SOME OF THE TROPICAL
MOISTURE TONIGHT THROUGH TUESDAY. PW VALUES HAVE ALREADY INCREASED
WITH THIS MORNINGS SOUNDING SHOWING PWATS OVER AN INCH AND THE
MODELS INDICATE THEY WILL RANGE BETWEEN 1.00 AND 1.50 INCHES
TONIGHT. FOR TONIGHT, WE'LL HAVE ISOLATED TO SCATTERED SHOWERS, BUT
ENOUGH INSTABILITY EXIST TO WARRANT A THREAT FOR ISOLATED
THUNDERSTORMS.
TUESDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK WITH SCATTERED TO
NUMEROUS THUNDERSTORMS, ESPECIALLY TUESDAY AFTERNOON AND EARLY
EVENING. TWO MAIN CONCERNS EXIST ON TUESDAY. ONE IS THE POTENTIAL
FOR NEW STARTS FROM LIGHTNING. SECOND IS THE POTENTIAL FOR FLASH
FLOODING OVER THE BURN SCARS FROM PREVIOUS FIRES. BOTH OF THESE WILL
NEED TO BE MONITORED CLOSELY. THE ONLY AREAS THAT WILL NOT BE UNDER
THE THREAT OF THUNDERSTORMS IS THE COAST AND UMPQUA BASIN...WHERE
THE MARINE LAYER WILL MAKE FOR MORE STABLE CONDITIONS. STORM MOTION
WILL BE SLOW...SO AREAS THAT GET PRECIPITATION MAY GET A LOT OF IT,
THUS THE CONCERN FOR FLASH FLOODING FOR THE BURN SCAR AREAS.
THE UPPER LOW WILL MOVE INLAND INTO THE BAY AREA WEDNESDAY AND DRIER
NORTHWEST FLOW ALOFT WILL START TO MOVE INTO THE AREA FROM THE
NORTHWEST AND PUSH THE THREAT FOR THUNDERSTORMS SOUTHEAST INTO
NORTHERN CAL AND EAST OF THE CASCADES. THE MODELS SUGGEST THE
HIGHEST MOISTURE CONTENT SHOULD BE CONFINED TO MODOC COUNTY. SO THEY
HAVE THE BEST CHANCE OF GETTING DECENT RAINFALL FROM STORMS.
MEANWHILE IT WILL BE DRY WEST OF THE CASCADES DUE TO A COMBINATION
OF INCREASING MARINE LAYER AND DRYING AT MID LEVELS. TEMPERATURES ON
WEDNESDAY WILL CONTINUE TO COOL...AND MOST OF THE INLAND AREAS HIGH
TEMPERATURES WILL BE 5 TO 15 DEGREES BELOW TUESDAY'S HIGHS.
AFTER WEDNESDAY, THE MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING DRY
WEATHER RETURNING THURSDAY AND LASTING INTO AT LEAST THE FIRST HALF
OF NEXT WEEKEND. A THERMAL TROUGH WILL DEVELOP ALONG THE OREGON
COAST THURSDAY NIGHT AND LASTING THROUGH SATURDAY. TEMPERATURES WILL
BE ABOVE NORMAL, BUT WERE NOT EXPECTING THE BUG WARM UP LIKE WE HAD
THE LAST FEW DAYS BECAUSE WE'LL WAVE A WEAK TROUGH SWING NORTH OF
THE AREA FRIDAY FOLLOWED BY A WEAK WEST TO NORTHWEST FLOW SATURDAY.
-PETRUCELLI
&&
.AVIATION...FOR THE 08/18Z TAF CYCLE...VFR IS PRESENT ACROSS ALL
AREAS AND WILL CONTINUE THROUGH EARLY THIS EVENING. THE MARINE LAYER
WILL SURGE BACK ALONG THE COAST AFTER 00Z AND PERSIST INTO TUESDAY
MORNING. FOR THE REMAINDER OF THE AREA, SKIES WILL REMAIN VFR FOR
THE NEXT 24 HOURS. THE MAIN CONCERN WILL BE ISOLATED THUNDERSTORMS
LATE THIS AFTERNOON INTO THIS EVENING FROM THE CASCADES AND SISKIYOU
MOUNTAINS SOUTHWARD AND EASTWARD ACROSS NORTHERN CALIFORNIA AND
SOUTH CENTRAL OREGON. -SCHAAF
&&
.MARINE...UPDATED 530 AM PDT, MONDAY, 8 JUNE 2015...
THE THERMAL TROUGH HAS PUSHED OFFSHORE FROM CURRY COUNTY THIS
MORNING WITH REDUCED WIND SPEEDS OVER A TRIANGULAR AREA COVERING THE
INNER WATERS FROM PORT ORFORD SOUTHWARD AND INTO THE EXTREME
SOUTHEAST PORTION OF THE OUTER WATERS TO ABOUT 30 NM FROM PT ST
GEORGE. ELSEWHERE, MODERATE TO STRONG NORTH WINDS WILL PERSIST WITH
THE COMBINATION OF WIND WAVES AND A FRESH SWELL PRODUCING MODERATE
TO HIGH SEAS ACROSS THE WATERS.
WIND SPEEDS AND SHORT PERIOD SEAS WILL RISE AGAIN TUESDAY WITH WINDS
EXPECTED TO BUILD TO THE HIGH END OF SMALL CRAFT ADVISORY CRITERIA
ONCE AGAIN. WINDS WILL BECOME STRONGEST IN THE WATERS SOUTH OF CAPE
BLANCO FROM 10 TO 40 NM FROM SHORE AND MAY LOCALLY REACH GALE FORCE
DURING THE AFTERNOON. MEANTIME, THERE WILL BE WEAK WINDS NEAR SHORE
SOUTH OF BROOKINGS.
THIS PATTERN IS LIKELY TO PERSIST THROUGH THE REST OF THE WEEK.
MODEL AGREEMENT IS ABOUT TYPICAL WITH THE NAM MAINTAINING HIGH END
SMALL CRAFT ADVISORY CONDITIONS WEDNESDAY INTO THURSDAY WHILE THE
GFS SUGGESTS BUILDING STRENGTH COULD PRODUCE A SMALL AREA OF LOW END
GALES IN THE SOUTHERN OUTER WATERS ON WEDNESDAY AND FURTHER
STRENGTHENING ON THURSDAY INTO FRIDAY. /DW
.FIRE WEATHER...UPDATED 200 PM PDT, MONDAY, 8 JUNE 2015...
THE INCOMING THUNDERSTORM THREAT FOR TUESDAY IS REMINISCENT OF ONE
WE EXPERIENCED IN EARLY JULY OF 2014, WHEN SOME AREAS RECEIVED OVER
AN INCH OF RAIN AND OTHERS HAD MULTIPLE FIRE STARTS. FIRE STARTS
FROM THAT EVENT WERE FOUND FOR AT LEAST A WEEK AFTER THE LIGHTNING
OCCURRENCE. THERE IS HIGH CONFIDENCE IN SIGNIFICANT THUNDERSTORM
ACTIVITY OVER SISKIYOU COUNTY AND FROM THE CASCADES AND SISKIYOUS
EASTWARD ON TUESDAY. THERE IS LESS CONFIDENCE IN HOW FAR NORTH AND
WEST THE STORMS WILL MAKE IT INTO SOUTHWESTERN OREGON TUESDAY. STORM
ACTIVITY COULD CONTINUE OVERNIGHT, BEFORE RE-INTENSIFYING WEDNESDAY
AFTERNOON AND EVENING. HOWEVER, THE FOCUS OF STORMS WILL GRADUALLY
SHIFT SOUTH AND EAST, AND BY WEDNESDAY AFTERNOON, CONVECTION SHOULD
BE RELEGATED MOSTLY TO NORTHERN CALIFORNIA AND SOUTHERN PORTIONS OF
THE EAST SIDE IN OREGON.
THERE IS ALSO THE POSSIBILITY OF LIGHTNING THIS AFTERNOON THROUGH
TUESDAY MORNING. COVERAGE WILL LIKELY NOT BE AS EXTENSIVE AS ON
TUESDAY. ISOLATED COVERAGE IS EXPECTED DURING THE AFTERNOON AND
EVENING MAINLY OVER THE MOUNTAINS FROM THE CASCADES AND SISKIYOUS
SOUTHWARD AND EASTWARD THEN A FEW THUNDERSTORMS MAY CONTINUE
OVERNIGHT. THERE IS HIGH CONFIDENCE THAT STORMS WILL PRODUCE
SIGNIFICANT RAINFALL DUE TO HIGH PRECIPITABLE WATER VALUES AND SLOW
STORM MOTION, AND OLD BURN SCARS COULD SEE MOBILIZATION OF SEDIMENT
AND DEBRIS.
LOOKING INTO WEDNESDAY AND THURSDAY AFTERNOONS, FORECAST GUIDANCE
SUGGESTS THAT SOME AREA OF THE EAST SIDE, MAINLY NORTHERN LAKE
COUNTY, MAY APPROACH RED FLAG CRITERIA IN THE FORM OF GUSTY WINDS
AND LOW HUMIDITY. WILL NEED TO KEEP AN EYE ON THIS, ESPECIALLY IF
NEW STARTS RESULT FROM THE ACTIVE THUNDERSTORMS EARLIER IN THE
WEEK. -BPN/BTL/DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ350-356-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ350-356.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
FOR PZZ370.
GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT TUESDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT WEDNESDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:10 PM PDT | Fire Weather Watch | MFR | Siskiyou | 18 hr |
| Jun 8, 3:12 PM PDT | Fire Weather Watch | MFR | Siskiyou | 23 hr |
| Jun 8, 3:06 PM PDT | Gale Watch | MFR | 11 hr | |
| Jun 8, 3:06 PM PDT | Hazardous Seas Watch | MFR | 11 hr |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.